ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Back to Search Results |
| Catalog Number |
411963 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Fever (1858); Unspecified Infection (1930); Hypervolemia (2664)
| Date of Event |
07/16/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What are the name and date of index surgical procedure? 3.What were the diagnosis and indication for the index surgical procedure? 4.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.5.Was there any intraoperative concurrent use of other products? 6.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 7.Where was the surgicel used (on what tissue)? 8.How much surgicel was used during the procedure? 9.Was the surgicel product left in place? was the excess removed? 10.What were current symptoms following the index surgical procedure? what was the onset date? 11.Were cultures performed on the pelvic collections? if yes, results? 12.Has any surgical or medical intervention been performed? 13.What is physician¿s opinion as to the cause of this event? 14.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative pelvic collections? 15.What is the patient¿s current status? 16.What is the users experience w/ surgicel fibrillar and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that a patient underwent a rectum procedure on (b)(6) 2025 and absorbable hemostat was used.The doctor reported that 3 patients developed pelvic fluid collections due to the use of absorbable hemostat.All three had early fever 48 to 72 hours after surgery.Tests were performed, including ct scans, and there was no intestinal anastomosis dehiscence, but all showed collections with gas and liquid components at the hemostatic sites.Re-interventions revealed residual hemostatic fluid and infected collections.All were contained at the onset of infection.The patient drained spontaneously; she had an associated hysterectomy, and there was spontaneous drainage, but of prolonged duration, which caused distress for the patient.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #(b)(4).A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.